MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382544
Medical Device Problem Codes Leak/Splash (1354); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
I have 2 more samples of defective iv catheters that i would like to send in.Do you have a formal complaint form or anything specific to fill out? additional info: only adverse event was that since the safety button stuck and the actual needle wouldn't retract without significant pressure; there was blood backflow that made a bloody mess/biohazard issue for staff and patient.Can you please provide an exact date of event? 03-03-2026.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
The complaints of blood backflow and a stuck safety button or needle were confirmed based on the circumstantial evidence of the returned samples.Two insyte autoguard needles and one 18g insyte autoguard iv catheter were provided for investigation.The needles were received fully retracted within the safety shield.Blood residue was visible within the needle hub and on the external surface of the safety button.A functional test showed that the safety button was not sticking and the needles fully retracted when the safety mechanism was activated.Damage that was consistent with needle puncture damage was observed at the tip of the iv catheter.It is possible that the needle punctured the tubing, which may have caused a delay in retraction and allowed blood to leak from the blood control device.No other damage was observed on the returned samples.The exact cause of the damage could not be determined from the sample analysis.A review of the inspection records and quality and manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24718438
Report Number1710034-2026-00342
Device Sequence Number5727074
Product Code FOZ
UDI-Device Identifier00382903825448
UDI-Public(01)00382903825448(17)280731(10)5233462
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382544
Device Lot Number5233462
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown